Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 20, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Apr 19, 2017, 9:55 AM EDT. It took effect at Apr 20, 2017, 8:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 9:55 AM EDT (13:55 UTC)
- In effect from
- Apr 20, 2017, 8:00 AM EDT
- Expired
- Apr 20, 2017, 4:03 PM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
259 WHUS73 KDTX 191355 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 955 AM EDT WED APR 19 2017 ...GALES DEVELOPING OVER NORTHERN LAKE HURON TOMORROW... .MODERATE SOUTHWEST WIND THIS MORNING WILL EASE AS A COLD FRONT LIFTS THROUGH THE REGION. A PERIOD OF NORTHERLY WINDS IMMEDIATELY BEHIND THIS FRONT WILL REMAIN MODEST DURING THE DAY. THE APPROACH OF STRONG LOW PRESSURE WILL THEN BRING AN INCREASE IN NORTHEAST WINDS TONIGHT AND THURSDAY ACROSS PORTIONS OF LAKE HURON. GALES ARE EXPECTED ON THURSDAY ACROSS THE NORTHERN THIRD OF LAKE HURON. IN ADDITION, THIS WILL RESULT IN SMALL CRAFT CONDITIONS FOR HIGHER WAVES ALONG THE NEARSHORE WATERS AND SAGINAW BAY BEGINNING LATE TONIGHT AND LIKELY LASTING. THROUGH FRIDAY. AN UNSETTLED PERIOD WILL SHOWERS AND THUNDERSTORMS POSSIBLE, PARTICULARLY TONIGHT AND THURSDAY. LHZ361-362-200230- /O.UPG.KDTX.GL.A.0018.170420T1200Z-170421T0000Z/ /O.NEW.KDTX.GL.W.0020.170420T1200Z-170421T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 955 AM EDT WED APR 19 2017 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-200230- /O.CON.KDTX.SC.Y.0031.170420T0800Z-170421T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 955 AM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 10 AM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE EAST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-200230- /O.CON.KDTX.SC.Y.0031.170420T1200Z-170421T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 955 AM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
3 follow-up statements
262 WHUS73 KDTX 200147 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 947 PM EDT WED APR 19 2017 ...STRENGTHENING EASTERLY WINDS THURSDAY... .A GALE WARNING IS NOW IN EFFECT THURSDAY FOR NORTHERN LAKE HURON. EASTERLY FLOW WILL DEVELOP AHEAD OF LOW PRESSURE MOVING INTO THE WESTERN GREAT LAKES TONIGHT. COLDER AIR MOVING INTO THE REGION ON THIS WIND PATTERN WILL GENERATE ENOUGH INSTABILITY OVER THE WATER TO REACH GUSTS NEAR 40 KNOTS, ESPECIALLY WHEN COMBINED WITH THE LONG EASTERLY FETCH. THE WIND PATTERN WILL BE WEAKER FARTHER SOUTH BUT STILL REQUIRE SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR SAGINAW BAY AND SOUTHERN LAKE HURON. NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ALSO ACCOMPANY THE SYSTEM BEFORE IT EXITS THURSDAY NIGHT. MODERATE WEST TO NORTHWEST FLOW IS PROJECTED TO FOLLOW BY FRIDAY WHICH COULD BUILD WAVES IN EXCESS OF ADVISORY CRITERIA BEFORE COOLER HIGH PRESSURE ARRIVES TO START THE WEEKEND. LHZ361-362-201400- /O.CON.KDTX.GL.W.0020.170420T1200Z-170421T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 947 PM EDT WED APR 19 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-201400- /O.CON.KDTX.SC.Y.0031.170420T0800Z-170421T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 947 PM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 10 AM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE EAST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-201400- /O.CON.KDTX.SC.Y.0031.170420T1200Z-170421T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 947 PM EDT WED APR 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SC
463 WHUS73 KDTX 200743 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 AM EDT THU APR 20 2017 ...GUSTS TO GALES OVER NORTHERN LAKE HURON TODAY... .A GALE WARNING REMAINS IN EFFECT TODAY FOR NORTHERN LAKE HURON. ARRIVAL OF COLDER AIR UNDER THE EXISTING EASTERLY FLOW AHEAD OF LOW PRESSURE MOVING INTO THE WESTERN GREAT LAKES WILL PROVIDE ENOUGH INSTABILITY TO BRING A PERIOD OF GALES OVER THIS REGION. THIS PATTERN WILL ALSO MAINTAIN SMALL CRAFT CONDITIONS FOR SAGINAW BAY AND SOUTHERN LAKE HURON. NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ALSO ACCOMPANY THE SYSTEM BEFORE IT EXITS TONIGHT. MODERATE WEST TO NORTHWEST FLOW IS PROJECTED TO FOLLOW BY FRIDAY WHICH COULD BUILD WAVES IN EXCESS OF ADVISORY CRITERIA BEFORE COOLER HIGH PRESSURE ARRIVES TO START THE WEEKEND. LHZ361-362-202015- /O.CON.KDTX.GL.W.0020.170420T1200Z-170421T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 343 AM EDT THU APR 20 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-202015- /O.CON.KDTX.SC.Y.0031.170420T0800Z-170421T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 343 AM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE EAST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-202015- /O.CON.KDTX.SC.Y.0031.170420T1200Z-170421T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 343 AM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JVC
848 WHUS73 KDTX 202003 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORIES REMAIN IN EFFECT TONIGHT... .SURFACE LOW OVER CENTRAL LAKE MICHIGAN WILL TRACK ACROSS NORTHERN LANE HURON TONIGHT. STRONG EASTERLY FLOW WILL WEAKEN SOMEWHAT TONIGHT AS THE WINDS VEER TO THE WEST BY MORNING. WINDS WILL INCREASE DURING THE DAY FRIDAY TO ABOUT 15 TO 20 KNOTS WHILE VEERING TO THE NORTHWEST AS HIGH PRESSURE APPROACHES. WINDS AND WAVES MAY BE HIGH ENOUGH TO WARRANT SMALL CRAFT ADVISORIES FOR THE NEARSHORES OF SOUTHERN LAKE HURON FRIDAY. WINDS WILL WEAKEN OVER THE WEEKEND AS HIGH PRESSURE CROSSES THE AREA. LHZ361-362-202115- /O.CAN.KDTX.GL.W.0020.000000T0000Z-170421T0000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 403 PM EDT THU APR 20 2017 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ442-443-202115- /O.CAN.KDTX.SC.Y.0031.000000T0000Z-170421T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 403 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ421-441-210815- /O.CON.KDTX.SC.Y.0031.000000T0000Z-170421T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 403 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 8 AM FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Apr 19, 6:07 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 19, 6:07 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
607 AM EDT Wed Apr 19 2017
.AVIATION...
Cold front will ease across the southeast Michigan airspace today.
While a substantial component of mid level moisture will exist,
low level moisture quality is lacking. This continues to suggest
simply a high coverage of mid clouds with retention of VFR for
today, while the emergence of a lower ceiling /MVFR/ will prove
limited in both coverage and duration. This also casts doubt in
possible shower/thunderstorm development. Greatest potential for
convection will reside as the boundary interacts with increasing
diurnal instability this afternoon across or just south of the
Detroit corridor. Will move forward in highlighting a window for
development across this corridor, while retaining a dry forecast
from PTK until near term trends suggest otherwise. Some northeast
expansion in convection remains plausible tonight as the frontal
boundary advances back northward. Highest probability now focused
to the north /MBS/, in closer proximity to better inbound forcing in
advance of approaching low pressure. Expansion of lower stratus
also becomes increasingly likely as post-frontal winds become
northeasterly overnight.
For DTW...Timing of inbound cold front across the airspace during
peak heating will provide a favorable opportunity for isolated to
scattered thunderstorm development. A low confidence scenario as
development may simply emerge somewhere between the terminal and the
Ohio Border. Enough confidence given recent model guidance to move
forward with an explicit tempo mention with the 12z Taf issuance.
Outside of this, likely looking at a variable ceiling as low level
moisture struggles to enter the picture, casting doubt as to
possible duration/longevity of cigs below 5000 ft today.
//DTW THRESHOLD PROBABILITIES...
* Low for cigs at or below 5000 ft today, medium after 00z.
* Low for thunderstorm occurrence this afternoon and evening.
&&
.PREV DISCUSSION...
Issued at 338 AM EDT Wed Apr 19 2017
DISCUSSION...
Well-defined baroclinic zone stretches from the Straits into
southwestern Nebraska at press time. Weakening low-level jet
associated with the system departing to our north and east is
supporting a scattered coverage of showers early this morning. As
the wind field and attendant convergence continues to weaken,
coverage is expected to gradually wane over the next few hours.
Quiet day expected across most of the area with fropa occuring early
and dewpoints falling into the 40s across the north. However,
ongoing southwest flow in advance of the front will support an
increasing chance of convection south of M59 this afternoon. Progged
soundings are only weakly capped and suspect the frontal circulation
may be sufficient to generate convection on its own, particularly as
T/Tds increase toward 75/60+F near the MI/OH border. Low density
cape profiles of around 1000 j/kg and sub-optimal shear pose an
isolated risk of sub-severe hail and wind at best, the greatest risk
near the border. One item worth watching is any convectively induced
shortwave emerging from ongoing activity along the front in eastern
Nebraska early this morning. Any such wave would likely lift toward
the southern CWA within the prevailing flow and could yield an
uptick in coverage by late afternoon.
The next shortwave in the sequence is in the process of emerging
over the front range, cyclogenesis taking place on the western
reaches of the aforementioned baroclinic zone. The resultant
nocturnal LLJ currently supporting the eastern Nebraska convection.
As the cyclone deepens and the surface low lifts toward southern
Wisconsin early Thursday, today's front will assume a warm front
character as it lifts back to the north. Weak isentropic ascent will
likely limit shower coverage for most of the night, but the arrival
of a 40+kt LLJ warrants a categorical mention for the Tri-Cities
region and the Thumb. 00 NWP generally depicting less impressive
lapse rates than 24 hours ago, suggesting a very limited to nil
severe hail threat with any elevated convection through tonight.
Model consensus that warm frontal boundary will likely be lingering
over the CWA on Thursday morning as the upper wave approaches from
the west. Arrival of steeper lapse rates and T/Td south of the front
potentially exceeding 75F/60F supports MLCAPE of 1000-1500 j/kg
while elevated instability exceeds 500 j/kg to the north. Strong
forcing along the prefrontal trough and deep unidirectional wind
field oriented roughly perpendicular to the convective line will be
strongly favorable for a severe wind threat posed by bowing
segments. Strongly veered deep layer wind field north of the front
may compensate for lower instability meaning a hail threat is in
play for all locations. Aside from solid bulk convective parameters,
there is particular concern regarding the position of the surface
warm front Thursday afternoon. Should it fail to clear the CWA, as
suggested by the 00z ARW for example, a corridor of strong low-level
instability and greatly enhanced SRH immediately along the front
will exist for the production of low-level mesocyclones/tornadoes.
Greatest tornado threat at this time appears most likely to reside
somewhere north of M-59.
High temps fall into the 50s for the remainder of the week as
strongly confluent flow aloft builds into the great lakes and low-
levels come under increasing influence of surface high pressure.
MARINE...
Moderate southwest wind this morning will ease as a cold front lifts
through the region. A period of northerly winds immediately behind
this front will remain modest during the day. The approach of
strong low pressure will then bring an increase in northeast winds
tonight and Thursday across portions of lake Huron. The potential
still exists for gusts to reach near gales late tonight and early
Thursday across the northern third of Lake Huron. A gale watch
remains in effect for this corridor. In addition, this will result
in small craft conditions for higher waves along the nearshore
waters and Saginaw Bay beginning late tonight and likely lasting.
through Friday. An unsettled period will showers and thunderstorms
possible, particularly tonight and Thursday.
HYDROLOGY...
A cold front sliding through the region will bring a chance for
showers and thunderstorms today, particularly south of the M-59
corridor. Unsettled conditions will persist areawide tonight and
Thursday, as this front lifts back northward and a strong low
pressure system tracks into the region. The potential will exist
for localized rainfall amounts in excess of 1 inch, particularly
should a concentrated region of thunderstorms track across the same
areas. The Tri-Cities will be more favorably positioned to witness
heavy rainfall tonight through Thursday. The potential for some
minor flooding will exist, particularly given the wetter than
average conditions noted in recent weeks.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 4 AM Thursday to 10 AM EDT Friday for
LHZ421-441.
Small Craft Advisory from 8 AM to 10 PM EDT Thursday for LHZ442-443.
Gale Watch from Thursday morning through Thursday evening for
LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....MR
DISCUSSION...JVC
MARINE.......MR
HYDROLOGY....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 19, 4:03 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 403 AM EDT Wed Apr 19 2017 MIZ075-076-082-083-200815- Washtenaw-Wayne-Lenawee-Monroe- 403 AM EDT Wed Apr 19 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms along a stationary front this afternoon. The strongest storms will be capable of producing hail to 1 inch in diameter and wind gusts up to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight risk for severe thunderstorms on Thursday between approximately noon and 6 PM. The primary threat will be wind up to 60 mph with a secondary threat of hail to 1 inch in diameter. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200815- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 403 AM EDT Wed Apr 19 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight There is a chance for thunderstorms along a stationary front this afternoon. The strongest storms will be capable of producing hail to 1 inch in diameter and wind gusts up to 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight risk for severe thunderstorms on Thursday between approximately noon and 6 PM. The primary threat will be wind up to 60 mph with a secondary threat of hail to 1 inch in diameter. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-068>070-200815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb- 403 AM EDT Wed Apr 19 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms south of M-59 this afternoon. The strongest storms will be capable of producing a brief heavy downpour. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight risk for severe thunderstorms on Thursday between approximately noon and 6 PM. The primary threat will be wind up to 60 mph with a secondary threat of hail up to 1 inch diameter. A low tornado threat may also develop...most likely north of the M-59 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/Detroit.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:56 AM EDT | Small Craft Advisory | DTX | 60 hr | |
| Apr 19, 3:13 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe, Washtenaw, Wayne | 77 min |
| Apr 19, 5:20 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe, Washtenaw, Wayne | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.